Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 119, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 11, 2011, 5:35 AM CDT for 5 counties in Iowa; Carroll County, Jo Daviess County, Whiteside County, Illinois. It was in force for 55 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 5:35 AM CDT (10:35 UTC)
- Expired
- Jul 11, 2011, 6:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cedar County, IA, Clinton County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Carroll County, IL, Jo Daviess County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 50 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 5:35 AM CDT | TSTM WND GST 66 | Monticello Municipal Ai, IA | |
| Jul 11, 5:54 AM CDT | TSTM WND DMG | 3 Ssw Center Junction, IA | TOP HALF OF A 12 INCH DIAMETER PINE TREE SNAPPED OFF. |
| Jul 11, 5:54 AM CDT | TSTM WND GST 65 | 3 Ssw Center Junction, IA | |
| Jul 11, 5:55 AM CDT | TSTM WND GST 60 | Dubuque Regional Airpor, IA | |
| Jul 11, 6:00 AM CDT | TSTM WND DMG | Charlotte, IA | TWO LARGE TREES BLOWN DOWN. |
| Jul 11, 6:00 AM CDT | TSTM WND GST 72 | Charlotte, IA | |
| Jul 11, 6:07 AM CDT | TSTM WND GST 64 | Dubuque Regional Airpor, IA | |
| Jul 11, 6:10 AM CDT | TSTM WND GST 74 | Dubuque Regional Airpor, IA | |
| Jul 11, 6:20 AM CDT | TSTM WND DMG | W Apple River, IL | SEVERAL LARGE TREES BLOWN DOWN ALONG WITH METAL FLAG POLE. |
| Jul 11, 6:25 AM CDT | TSTM WND DMG | Clinton, IA | POWER LINES DOWN IN TOWN. TIME ESTIMATED. |
| Jul 11, 6:25 AM CDT | TSTM WND GST 65 | 7 Nw Mount Carroll, IL | |
| Jul 11, 6:27 AM CDT | TSTM WND DMG | Stockton, IL | STORM WINDOWS BLOWN IN. METAL YARD FURNITURE BLOWN AROUND YARD. RELAYED PUBLIC REPORT BY WREX. |
| Jul 11, 6:27 AM CDT | TSTM WND GST 65 | 4 Wsw Loran, IL | |
| Jul 11, 6:28 AM CDT | TSTM WND GST 56 | Dubuque Regional Airpor, IA | |
| Jul 11, 6:30 AM CDT | TSTM WND DMG | E Andrew, IA | 1 INCH DIAMETER LIMBS DOWN IN ANDREW. |
| Jul 11, 6:30 AM CDT | TSTM WND DMG | Maquoketa, IA | TREE BRANCHES DOWN BLOCKING STREETS IN MAQUOKETA. TIME ESTIMATED. POWER OUTAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 3:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3733 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
422
WUUS53 KDVN 111035
SVRDVN
IAC031-045-061-097-105-ILC015-085-195-111130-
/O.NEW.KDVN.SV.W.0119.110711T1035Z-110711T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
535 AM CDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN EAST CENTRAL IOWA...
CLINTON COUNTY IN EAST CENTRAL IOWA...
JACKSON COUNTY IN EAST CENTRAL IOWA...
JONES COUNTY IN EAST CENTRAL IOWA...
SOUTHERN DUBUQUE COUNTY IN NORTHEAST IOWA...
CARROLL COUNTY IN NORTHWEST ILLINOIS...
JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
NORTHWESTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 630 AM CDT.
* AT 533 AM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM CASCADE TO OXFORD JUNCTION TO ROCHESTER...OR
ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF ANAMOSA TO 7
MILES NORTHEAST OF STANWOOD TO 7 MILES SOUTH OF TIPTON...AND MOVING
EAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ONSLOW...WYOMING...BENNETT...LOWDEN...CANTON...MONMOUTH...
TORONTO...LOST NATION...BERNARD...WHEATLAND...NASHVILLE...
CALAMUS...HURSTVILLE...MAQUOKETA...FULTON...ZWINGLE...DELMAR...LA
MOTTE...GRAND MOUND...ANDREW...WELTON...ST. DONATUS...DEWITT...
SPRINGBROOK...MENOMINEE...CHARLOTTE...SPRAGUEVILLE...BELLEVUE...
PRESTON...GALENA...MILES...GREEN ISLAND...COUNCIL HILL...LOW
MOOR...HANOVER...ANDOVER...ELIZABETH...SCALES MOUND...SABULA...
SCHAPVILLE...CLINTON...SAVANNA...WOODBINE...MASSBACH...EAST
CLINTON...APPLE RIVER...ARGO FAY...MOUNT CARROLL...STOCKTON...
WARREN AND NORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
&&
LAT...LON 4251 8993 4184 8995 4176 9050 4177 9067
4173 9072 4177 9078 4177 9090 4171 9090
4166 9125 4230 9127 4229 9113 4234 9113
4237 9077 4251 9060
TIME...MOT...LOC 1035Z 262DEG 57KT 4231 9105 4196 9100
4167 9111
WIND...HAIL 70MPH <1.00IN
$$
ERVIN3 follow-up statements
439
WWUS53 KDVN 111055
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
555 AM CDT MON JUL 11 2011
IAC031-045-061-097-105-ILC015-085-195-111130-
/O.CON.KDVN.SV.W.0119.000000T0000Z-110711T1130Z/
JACKSON IA-DUBUQUE IA-CEDAR IA-CLINTON IA-JONES IA-JO DAVIESS IL-
WHITESIDE IL-CARROLL IL-
555 AM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR WESTERN CARROLL...NORTHWESTERN WHITESIDE...JO DAVIESS...JONES...
CLINTON...CEDAR...SOUTHERN DUBUQUE AND JACKSON COUNTIES...
AT 549 AM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM WASHINGTON MILLS TO ELWOOD TO WHEATLAND...OR
ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF DUBUQUE TO 6 MILES
SOUTH OF MAQUOKETA TO 14 MILES NORTH OF DURANT...MOVING EAST AT 65
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MASSEY...WELTON...ST. DONATUS...GRAND MOUND...MENOMINEE...
SPRINGBROOK...CHARLOTTE...SPRAGUEVILLE...BELLEVUE...DEWITT...
GALENA...PRESTON...SMITHS...AIKEN...RICE...VAN BUREN...BLANDING...
GOOSE LAKE...MILES...COUNCIL HILL...GALENA TERRITORY...GREEN
ISLAND...MALONE...WHITTON...REECEVILLE...RODDEN...BRYANT...
GUILFORD...HANOVER...NORTH HANOVER...TEEDS GROVE...SCALES MOUND...LOW
MOOR...ANDOVER...ELVIRA...ELIZABETH...CLINTON MUNICIPAL AIRPORT...
SCHAPVILLE...SABULA...MISSISSIPPI PALISADES...APPLE CANYON LAKE...
SAVANNA...WOODBINE...MASSBACH...BULGERS HOLLOW...CLINTON...APPLE
RIVER...CENTER HILL...WACKER...LYONS...APPLE RIVER CANYON STATE
PARK...THOMSON...ELMOVILLE...EAST CLINTON...FULTON...STOCKTON...MOUNT
CARROLL...ARGO FAY...STOCKTON AIRPORT...WARREN...WILLOW...NORA...
IDEAL...UNION GROVE...USTICK AND MORRISON/ROCKWOOD PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
MONDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4251 8993 4184 8995 4177 9047 4177 9048
4176 9055 4177 9067 4173 9071 4177 9078
4177 9090 4171 9090 4166 9125 4230 9127
4229 9113 4234 9113 4237 9077 4251 9060
TIME...MOT...LOC 1054Z 262DEG 57KT 4234 9064 4199 9060
4182 9075
WIND...HAIL 70MPH <1.00IN
$$
ERVIN196
WWUS53 KDVN 111106
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
606 AM CDT MON JUL 11 2011
IAC031-045-061-097-105-ILC015-085-195-111130-
/O.CON.KDVN.SV.W.0119.000000T0000Z-110711T1130Z/
JACKSON IA-DUBUQUE IA-CEDAR IA-CLINTON IA-JONES IA-JO DAVIESS IL-
WHITESIDE IL-CARROLL IL-
606 AM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR WESTERN CARROLL...NORTHWESTERN WHITESIDE...JO DAVIESS...EASTERN
JONES...CLINTON...NORTHEASTERN CEDAR...SOUTHERN DUBUQUE AND JACKSON
COUNTIES...
AT 602 AM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM AIKEN TO PRESTON TO DEWITT...OR ALONG A LINE
EXTENDING FROM GALENA TO 13 MILES EAST OF MAQUOKETA TO 17 MILES SOUTH
OF MAQUOKETA...MOVING EAST AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALENA
TERRITORY...GREEN ISLAND...MALONE...WHITTON...REECEVILLE...RODDEN...
BRYANT...GUILFORD...HANOVER...NORTH HANOVER...TEEDS GROVE...SCALES
MOUND...LOW MOOR...ELVIRA...ANDOVER...ELIZABETH...CLINTON MUNICIPAL
AIRPORT...SCHAPVILLE...SABULA...MISSISSIPPI PALISADES...APPLE CANYON
LAKE...SAVANNA...WOODBINE...MASSBACH...CLINTON...BULGERS HOLLOW...
APPLE RIVER...CENTER HILL...WACKER...LYONS...EAST CLINTON...
THOMSON...APPLE RIVER CANYON STATE PARK...ELMOVILLE...FULTON...MOUNT
CARROLL...STOCKTON...ARGO FAY...STOCKTON AIRPORT...WARREN...WILLOW...
NORA...IDEAL...UNION GROVE...USTICK AND MORRISON/ROCKWOOD PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
MONDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4251 8993 4184 8995 4177 9047 4177 9048
4176 9055 4177 9067 4173 9071 4177 9078
4177 9090 4171 9090 4177 9101 4202 9101
4227 9127 4237 9077 4251 9060
TIME...MOT...LOC 1106Z 262DEG 57KT 4237 9039 4202 9034
4184 9050
WIND...HAIL 70MPH <1.00IN
$$
ERVIN643
WWUS53 KDVN 111115
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 AM CDT MON JUL 11 2011
IAC031-105-111125-
/O.CAN.KDVN.SV.W.0119.000000T0000Z-110711T1130Z/
CEDAR IA-JONES IA-
615 AM CDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JONES AND NORTHEASTERN
CEDAR COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN AND
GUSTY WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
MONDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4251 8993 4184 8995 4177 9051 4177 9067
4173 9071 4177 9078 4178 9091 4185 9090
4201 9083 4237 9079 4251 9060
TIME...MOT...LOC 1115Z 262DEG 57KT 4238 9019 4203 9018
4185 9031
$$
IAC045-061-097-ILC015-085-195-111130-
/O.CON.KDVN.SV.W.0119.000000T0000Z-110711T1130Z/
JACKSON IA-DUBUQUE IA-CLINTON IA-JO DAVIESS IL-WHITESIDE IL-
CARROLL IL-
615 AM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR WESTERN CARROLL...NORTHWESTERN WHITESIDE...JO DAVIESS...
CLINTON...SOUTHEASTERN DUBUQUE AND JACKSON COUNTIES...
AT 611 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM RODDEN TO TEEDS GROVE TO
ELVIRA...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF GALENA
TO 12 MILES NORTH OF CLINTON TO 8 MILES WEST OF CLINTON...MOVING EAST
AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCHAPVILLE...SABULA...MISSISSIPPI PALISADES...WOODBINE...SAVANNA...
APPLE CANYON LAKE...MASSBACH...BULGERS HOLLOW...LYONS...APPLE
RIVER...CENTER HILL...WACKER...ELMOVILLE...THOMSON...FULTON...EAST
CLINTON...APPLE RIVER CANYON STATE PARK...STOCKTON...STOCKTON
AIRPORT...ARGO FAY...MOUNT CARROLL...WARREN...WILLOW...IDEAL...
NORA...UNION GROVE...MORRISON/ROCKWOOD PARK AND USTICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
MONDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4251 8993 4184 8995 4177 9051 4177 9067
4173 9071 4177 9078 4178 9091 4185 9090
4201 9083 4237 9079 4251 9060
TIME...MOT...LOC 1115Z 262DEG 57KT 4238 9019 4203 9018
4185 9031
WIND...HAIL 70MPH <1.00IN
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:20 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 11, 3:20 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 AM CDT MON JUL 11 2011
.SYNOPSIS...
AMPLE CAPE...AND TYPICALLY WEAK FORCING IS FOUND OVER THE MIDWEST
EARLY TODAY. TWO LARGE MCS HAVE MOVE TO OUR NORTH AND THROUGH THE
WEST SO FAR...AND HAVE BECOME MATURED TO DISSIPATED. AS THE POINT
WHERE OUTFLOWS FROM THESE TWO HAVE COLLIDED...OVER NORTHERN/NORTHWEST
IOWA THROUGH WESTERN IOWA...NEW INTENSE STORMS HAVE FORMED. THIS WILL
BECOME THE MAIN MCS FOR THE REST OF THIS MORNING...AND THIS SHOULD
AFFECT OUR CWA.
&&
.SHORT TERM...TODAY AND TONIGHT...
THE MCS...POSSIBLY WITH SEVERE WINDS...SHOULD MOVE EAST OVER IOWA
INTO OUR CWA DURING THE NEXT SEVERAL HOURS. FORWARD PROPAGATING
CORFIDI VECTORS SHOW STORMS MOVEMENT EAST AROUND 35 KTS THROUGH MID
MORNING...WITH SOME INCREASE TOWARD 45 KTS TOWARD 18Z. MU CAPE IS
AROUND 5000 J/KG. THERE IS PLENTY OF ENERGY FOR STORMS...BUT AS
MENTIONED BEFORE...THE FORCING IS BASICALLY ONLY ON THE MESOSCALE
LEVEL. THUS...THE CONVERGENCE OF OUTFLOW BOUNDARY ARE AIMED AT OUR
NORTH 1/2 AT THIS TIME...AND WILL FOCUS THE 50 TO 60 PERCENT CHANCE
THERE AFTER 12Z...WITH LOWER CHANCES TO THE SOUTH. CAPPING WILL ALSO
BE OCCURRING TODAY...SETTING UP A VERY LOW CONFIDENCE FORECAST IN
THE AFTERNOON. THE BOUNDARY WILL BE IN PLACE...WITH VERY HIGH CAPE
AVAILABLE FOR STORMS. ANY STORM THAT FORMS WILL LIKELY BE STRONG TO
SEVERE...BUT FORCING IS WEAK OR NON EXISTENT. THUS POPS WILL BE LOW
THIS AFTERNOON...AND SLIGHT TONIGHT.
HOT AND HUMID AIR WILL BE LIKELY SOUTH OF INTERSTATE 80...AND AN
ADVISORY WILL BE IN EFFECT THROUGH THIS EVENING. HEAT INDEXES LIKE
YESTERDAY...WILL EXCEED 100 TO 105. FARTHER NORTH...CONVECTION AND
CLOUDS ARE LIKELY TO KEEP HEAT INDEXES A BIT COOLER...AND TODAY WILL
JUST BE A VERY WARM AND STICKY DAY. DEWPOINTS TODAY WILL BE IN THE
MID TO UPPER 70S AGAIN. ..ERVIN..
.LONG TERM...TUESDAY THROUGH SUNDAY...
TUESDAY INTO WEDNESDAY...LATEST SUITE OF 00Z RUN MODELS STILL
GENERALLY SUGGEST SEASONABLY STRONG SFC HIGH TO BUILD OUT OF CANADA
AN ACRS THE NORTHEAST PLAINS/UPPER MS RVR VALLEY AND EFFECTIVELY
SHUNT THE MAIN SFC-LLVL BOUNDARY SOUTH OF THE CWA THIS PERIOD...
WITH IT LIKELY LAYING OUT FROM WEST-TO-EAST ACRS NORTHERN KS INTO
CENTRAL MO AND SOUTH CENTRAL IA BY LATE TUE NIGHT. CONFIDENCE NOT
HIGH BUT WILL HAVE TO GO WITH LOW TO MODERATE POPS ON TUE FOR
OVERRUNNING SHOWERS AND POSSIBLY A FEW STORMS...BUT NO REAL
ORGANIZED FORCING EVIDENT AT THIS TIME. POST-FRONTAL FETCH AND SOME
CLOUD DEBRIS WILL MAKE FOR A BIT COOLER AND LESS HUMID DAY ACRS
MOST OF THE LOCAL CWA...EXCEPT THE FAR SOUTHERN CWA MAY STILL BE
IMPACTED BY HIGH SFC DPT POOL. THUS DEPENDING ON EXTENT OF
CONVECTION AND ASSOCIATED DEBRIS...HEAT ADVISORY CRITERIA MAY BE
APPROACHED OR EXCEEDED AGAIN IN THE FAR SOUTHERN TIER OR TWO OF
COUNTIES TUE AFTERNOON. ENOUGH OF A LLJ AND ELEVATED THTA-E FEED
SIGNAL UNDER PERIPHERY OF RIGHT ENTRANCE REGION OF PASSING GRT LKS
UPPER JET STREAK...TO SUPPORT AND ELEVATED TYPE OF MCS TUE NIGHT AT
LEAST ACRS THE SOUTHERN THIRD OF THE DVN CWA...OR MAYBE UP TO I80.
SEVERAL MEDIUM RANGE MODELS APPEAR TO BE INITIATING THEIR MAIN
PRECIP REGIONS TOO FAR NORTH TUE NIGHT OVER THE CENTRAL OR EVEN
NORTHERN CWA...AND WILL ADJUST SOUTHWARD BOTH HIGHER POPS AND QPF
AMOUNTS. FORCING AND THERMODYNAMICS AT THIS POINT APPEAR TO BE
NOTHING SPECTACULAR TO SUPPORT MUCH OF A SVR RISK TUE NIGHT
ESPECIALLY TAKING INTO ACCOUNT THE ELEVATED NATURE OF ANY CONVECTIVE
SYSTEM THAT MAY BE ABLE TO INITIATE AND MAKE IT ACRS THE LOCAL
FCST AREA. BOTH SFC AND UPPER RIDGE AMPLIFICATION ACRS THE UPPER MS
RVR VALLEY INTO THE WESTERN GRT LKS MAY MAKE FOR A MAINLY DRY WED
AND WED NIGHT...BUT WILL KEEP LOW CHC POPS IN THE SOUTHWEST FOR
LINGERING OVERRUNNING PRECIP WED MORNING. MUCH COOLER HIGHS LOOK TO
BE IN STORE FOR WED WITH VALUES IN THE UPPER 70S TO LOW/MID 80S...
WITH AN EVEN BIGGER COMFORT LEVEL IMPACT OF NORTHEASTERLY BOUNDARY
LAYER FETCH DOWN-DRYING THE SFC DPTS. SOME AREAS IN THE
NORTHEASTERN CWA MAY COOL WELL DOWN INTO THE 50S BY EARLY THU
MORNING.
THURSDAY AND FRIDAY...LATEST ENSEMBLES AND LOOKING AT 00Z RUN GFS
AND ECMWF GENERALLY SUGGEST THAT THE THERMAL RIDGE TO TRY AND
REESTABLISH ALONG AND WEST OF THE DVN FCST AREA THIS PERIOD. THUS
THERMALLY MODERATING TEMPS LOOK TO BE IN STORE ESPECIALLY BY
FRIDAY. IT ALSO LOOKS MAINLY DRY...BUT THE RISK OF RIDGE-RIDING MCS/S
IN A REINVIGORATED RING OF FIRE PATTERN FROM THE CENTRAL PLAINS TO
THE NORTHWEST GRT LKS TOO CLOSE FRO COMFORT TO GO TOTALLY DRY
ESPECIALLY IN THE NORTHERN CWA. WILL GO WITH SLIGHT CHC POPS IN THE
NORTH FOR THU NIGHT INTO FRI WITH MCS TRACK DEPICTED BY THE LATEST
RUNS ACRS THE EASTERN DAKOTAS...TO MICHIGAN.
SATURDAY AND SUNDAY...LATEST LONG RANGE SIGNALS SUGGEST OPPRESSIVE
HEAT DOME COULD REALLY ESTABLISH ACRS MUCH OF THE MID AND UPPER MS
RVR VALLEY OVER THE UPCOMING WEEKEND. SFC DPTS RISING TO LEVELS
SIMILAR TO WHAT OCCURRED EARLIER TODAY/MID AND UPPER 70S/ COMBINED
WITH AMBIENT HIGHS IN THE 90S SUGGEST HEAT ADVISORY TO WARNINGS
POSSIBLE BOTH SAT AND ESPECIALLY SUNDAY. RING OF FIRE LOOKS TO
BE SHUNTED EVEN FURTHER NORTH AND NORTHEAST FOR A DRY FCST. ..12..
&&
.AVIATION...
MVFR VISIBILITY WILL BE LIKELY THROUGH TODAY AND TONIGHT...AND A
VERY HUMID AIRMASS IN IN PLACE. SOME OCCASIONAL IFR VISIBILITIES ARE
POSSIBLE THROUGH 13Z TODAY. THE BROAD RANGE WILL BE 2 TO 5 MILES
THROUGH 13Z...THEN 4 TO 6 MILES THROUGH TODAY IN HAZE. A LARGE AREA
OF THUNDERSTORMS MAY IMPACT ALL SITES BETWEEN 10Z AND 18Z TODAY...
WITH AN ISOLATED THUNDERSTORM POSSIBLE AFTER 18Z TODAY AND TONIGHT.
WINDS WILL BE LIGHT AND VARIABLE OUTSIDE OF STORMS. CIGS WILL BE
VARIABLE FROM 3500 FT...TO 10000 FT TODAY...WITH ANY LOWER CIG
ASSOCIATED WITH PASSING STORMS. THERE IS A CHANCE FOR WINDS TO GUST
OVER 30 KTS WITH EARLY MORNING STORMS PRIOR TO 13Z TODAY...BUT THIS
THREAT APPEARS LOW AT THIS TIME. ..ERVIN..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR DES MOINES-HENRY
IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.
IL...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR HANCOCK-
HENDERSON-MCDONOUGH-MERCER-WARREN.
MO...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&
ERVIN/12Hazardous weather outlook, Jul 11, 4:02 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 402 AM CDT MON JUL 11 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-120915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 402 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH DAMAGING WINDS ARE LIKELY THIS MORNING...AS A LINE OF STRONG TO SEVERE STORMS MOVE EAST QUICKLY MOVES FROM CENTRAL IOWA THROUGH NORTHERN ILLINOIS. WINDS OF 50 TO 70 MPH APPEAR LIKELY WITH THESE STORMS...AS WELL AS TORRENTIAL RAINFALL FOR A SHORT PERIOD. AFTER THESE STORMS PASS...THERE IS A LOW THREAT FOR STRONG TO SEVERE STORMS THIS AFTERNOON AND TONIGHT...AS A FRONT REMAINS STATIONARY OVER THE REGION. DANGEROUSLY HOT AND HUMID WEATHER IS EXPECTED TODAY...ESPECIALLY SOUTH OF INTERSTATE 80. WHILE CLOUDS AND RAIN MAY KEEP TEMPERATURES DOWN ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR...LOCATIONS TO THE SOUTH SHOULD SEE HIGHS IN THE LOWER 90S...WITH HEAT INDEXES FROM 100 TO 105...AND LOCALLY OVER 105 POSSIBLE. A HEAT ADVISORY IS IN EFFECT FOR THIS AREA...THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DANGEROUS HEAT INDICES OF AROUND 100 DEGREES MAY OCCUR AGAIN SOUTH OF INTERSTATE 80 TUESDAY AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT ACROSS PORTIONS OF THE OUTLOOK AREA...WITH CURRENT INDICATIONS SUGGESTING AREAS ALONG AND SOUTH OF INTERSTATE 80 MORE FAVORABLE TO EXPERIENCE THIS ACTIVITY. THE STORM PREDICTION HAS PLACE AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 80 IN A SLIGHT RISK FOR SEVERE WEATHER LATE TUESDAY AND ESPECIALLY TUESDAY NIGHT. AFTER A BRIEF REPRIEVE DURING THE MID TO LATE WEEK PERIOD...MORE OPPRESSIVE HEAT MAY AGAIN BUILD ACROSS THE AREA NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS MORNING...MAINLY ALONG AND NORTH OF INTERSTATE 80. ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT...BUT IS MUCH LESS LIKELY. ERVIN/12
In the hours before
Local storm report, Jul 11, 5:02 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
502 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM TSTM WND DMG 2 N VINTON 42.19N 92.03W
07/11/2011 BENTON IA EMERGENCY MNGR
SEMI BLOWN OFF HIGHWAY 150 JUST NORTH OF TOWN.
&&
GROSSLocal storm report, Jul 11, 5:08 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
508 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND GST 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/11/2011 E60 MPH LINN IA TRAINED SPOTTER
&&
12Local storm report, Jul 11, 5:12 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
512 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM TSTM WND GST 1 NW MARION 42.05N 91.61W
07/11/2011 E60 MPH LINN IA TRAINED SPOTTER
ESTIMATED 55 TO 60 MPH.
0512 AM TSTM WND GST VINTON 42.16N 92.03W
07/11/2011 M60 MPH BENTON IA EMERGENCY MNGR
SINCE 5 AM HAVE HAD SUSTAINED 60 MPH WINDS...REPORTED BY
COUNTY EOC.
&&
GROSSLocal storm report, Jul 11, 5:14 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM TSTM WND GST 3 E CEDAR RAPIDS 41.97N 91.61W
07/11/2011 E70 MPH LINN IA TRAINED SPOTTER
&&
12Local storm report, Jul 11, 5:18 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
518 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
07/11/2011 M52.00 MPH LINN IA ASOS
0511 AM TSTM WND GST 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/11/2011 E80.00 MPH LINN IA TRAINED SPOTTER
&&
GROSSLocal storm report, Jul 11, 5:26 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND GST 1 NW SHELLSBURG 42.10N 91.88W
07/11/2011 E80.00 MPH BENTON IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0521 AM TSTM WND DMG SHELLSBURG 42.09N 91.87W
07/11/2011 BENTON IA EMERGENCY MNGR
METAL BUILDING COMPLETELY DESTROYED WITH NUMEROUS ROOFS
BLOWN OVER IN TOWN.
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:12 AM CDT | Heat Advisory | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more | 16 hr |
| Jul 11, 4:20 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn | 55 min |
| Jul 11, 4:49 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 56 min |
| Jul 11, 4:55 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Delaware, Iowa, Johnson, Jones and 1 more | 65 min |
| Jul 11, 5:24 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Dubuque, Jackson, Jones, Linn | 66 min |
| Jul 11, 6:11 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Scott | 64 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.